Jump to content


Photo

Concussion And My Narcolepsy Medication...

concusion ritalin

  • Please log in to reply
2 replies to this topic

#1 JuliaMeagen

JuliaMeagen

    Member

  • Members
  • 4 posts
  • Gender:Female
  • Location:Austin, Tx
  • Interests:RollerSkating, Dogs, Cooking, Painting

Posted 28 July 2013 - 01:24 PM

So, yesterday i fell while skating and ended up with a concussion. I was advised to not do anything that will raise my heart rate for the next TWO weeks. I take Ritalin for my Narcolepsy and i'm wondering if it is ok to continue taking it?

Obviously without it i can barely function, but I know that it does raise my heart rate. I havnt taken it since my accident and i've already wasted a day away! What should I do?

 

-Meagen



#2 Pseudosleeper

Pseudosleeper

    Member

  • Members
  • 2 posts
  • Gender:Female

Posted 29 July 2013 - 08:25 AM

Hi Meagen,

I'm so sorry for your accident and concussion!  I was in a car accident and suffered a concussion as well back in February.  I also take Ritalin (a generic form) and I continued taking it following the accident and throughout the concussion.  I didn't have any problems.  I mean, I didn't have any heart rate problems.  The concussion has been hell, though, in terms of functioning day to day.  This was my first, and I had no idea how much they impact every single aspect of one's life.  I don't mean to sound so negative, but I say that basically to get to this point: it really does get better, pretty suddenly, but it takes several weeks.  I still experience occasional relapses or something, where I'm in a specific concussion-oriented fog, and I'm still not back to normal in terms of the amount of physical activity I can handle, but I can't complain considering how much better I am overall.  Hang in there!  I'm new here, and your post was what prompted me to set up an account.  I don't know how this works yet, but if you want to talk concussion+narcolepsy, I'm your gal... 



#3 needbetterlife

needbetterlife

    Member

  • Members
  • 15 posts

Posted 08 September 2013 - 03:09 PM

I would lower the dosage personally







Also tagged with one or more of these keywords: concusion, ritalin